Sunday, April 3, 2011

Oral Contraceptives and your future children

Many of us are already aware that there are medications, such as antibiotics and many acid-reducers that can adversely affect the beneficial flora in our intestines.  I did not know until recently that oral contraceptives also do this.

Many women also know that imbalanced gut flora from antibiotics makes us more likely to end up with a yeast infection. This study suggests  contraceptives have a similar effect.

According to natural health experts, imbalanced gut flora or "gut dysbiosis" is also associated with difficulties absorbing nutrients from food, something that is vitally important to both the pregnant woman and her child, as she must maintain her own body, and nurture the developing human life in her womb during a very crucial period. (See here for an article on how gut dysbiosis may affect babies and children, and here for another)

It seems like there is a legitimate question here that deserves answers through widespread research,    so that women can be more fully informed before using synthetic hormones or taking any other medication that changes the environment inside one's gut.  But, I won't hold my breath.

One more item for my list of reasons not to take The Pill.  And, one more reason to be fully informed when taking any medication, for that matter.

Tip of the Schoolmarm Ruler to

No comments: